International Journal of Pharmaceutical and Clinical Research

International Journal of Pharmaceutical and Clinical Research

Vol. 1, Issue 2, Part A (2019)

A rare case report on dapsone induced haemolytic anaemia in a hansen’s disease patient with type-1 leprae reactions

Author(s):

M Balaji Naik, K Sravani, S Mohammed Ishak, Y Parimala, M Venkata Subbaiah

Abstract:
Dapsone also known as diaminodiphenyl sulfone is a principal drug in a multidrug regimen recommended by the WHO used for the treatment of leprosy. It is a potent anti-inflammatory and anti-parasitic compound mainly used in the treatment of wide variety of dermatological inflammatory diseases. A 58 years old male patient was admitted in the dermatology ward with chief complaints of body pains, scaly red raised lesions all over the body since 10 days. His past medical history includes h/o BB (Borderline Borderline) leprosy & started MB–MDT (is a combination of Tab. Dapsone, Tab. Rifampicin, Tab. Clofazimine) since 2 months. Now he developed ­ erythema & scaling of lesions in body & body pains, burning sensation of eyes since 10 days. Dapsone is associated with seven fold increased risk of hemolytic anemia so better vigilance is necessary for implementation of safe and effective treatment for each individual.

Pages: 04-06  |  882 Views  381 Downloads

How to cite this article:
M Balaji Naik, K Sravani, S Mohammed Ishak, Y Parimala, M Venkata Subbaiah. A rare case report on dapsone induced haemolytic anaemia in a hansen’s disease patient with type-1 leprae reactions. Int. J. Pharm. Clin. Res. 2019;1(2):04-06.